Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 9, 2007, 11:05 AM CDT for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2007, 11:05 AM CDT (16:05 UTC)
- Expired
- Sep 9, 2007, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 149 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 091610
FFWSHV
OKC089-092000-
/X.NEW.KSHV.FF.W.0001.070909T1605Z-070909T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1105 AM CDT SUN SEP 9 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 300 PM CDT
* AT 1103 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLOVER
RIVER.
FLOOD WATERS ARE MOVING DOWN GLOVER RIVER...ABOUT 10 MILES WEST OF
BROKEN BOW OKLAHOMA. LAW ENFORCEMENT REPORTED CAMPERS HAVE BEEN
STRANDED AND RESCUE OPERATIONS ARE OCCURRING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 3412 9500 3413 9479 3394 9479 3391 9490
3394 9500
TIME...MOT...LOC 1605Z 180DEG 0KT 3406 9489
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 9:41 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 9, 9:41 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 941 AM CDT SUN SEP 9 2007 .DISCUSSION... UPDATE TO MANY PARAMETERS INCLUDING POPS/T/TD/RH. OUTFLOW FROM CONVECTION OVER NORTHERN TIER WILL CONTINUE TO DRIFT SOUTHWARD TO ALONG RED RIVER IN SW ARK BY LUNCH. WINDS MAY THEN MIX BACK TO SOUTH IN THESE NORHTERN AREAS AS GRIDS CURRENTLY REFLECT. WE WILL MONITOR FOR ANY SIGNIFICANT PUSH FARTHER SOUTH AS ADDITION CHANGES MAY BE WARRANTED INTO THE EARLY AFTERNOON. NEW ZONES ON THE WAY. /24/ && .AVIATION... SOUTHERN AREAS CAN EXPECT MOSTLY VFR FLIGHT CONDITIONS THIS AFTERNOON AND EVENING WITH SCT TO BKN CLOUDS 3 TO 4 THOUSAND FT. ONLY FLIGHT HAZARDS AND RESTRICTIONS TO VSBY WILL BE FROM WIDELY SCATTERED TSTMS...MAINLY BETWEEN 20Z AND 01Z. NORTHERN AREAS ALREADY EXPERIENCING FLIGHT HAZARDS AND VSBY/CIG RESTRICTIONS FROM WIDESPREAD SHOWERS AND TSTMS ACROSS SE OK AND SW AR. THIS CONVECTION WILL DRIFT SLOWLY SOUTH INTO NORTHEAST TEXAS AND THE REMAINDER OF SOUTHWEST AR BY EARLY AFTERNOON. IT SHOULD WEAKEN BUT ADDITIONAL DEVELOPMENT IS POSSIBLE ACROSS THIS AREA LATER IN THE AFTERNOON AND EVENING. EXPECT SURFACE WIND GUSTS TO 30 KTS VICINITY OF CONVECTION ALONG WITH BRIEF IFR CIGS AND VSBYS NEAR STRONGER STORMS. LARGER AIRPORTS EFFECTED INCLUDE TXK AND DEQ. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 93 72 91 73 / 40 30 30 40 MLU 92 70 92 71 / 40 0 20 20 DEQ 85 71 84 70 / 90 30 60 40 TXK 89 73 88 73 / 70 30 60 40 ELD 91 70 90 71 / 60 30 30 40 TYR 92 74 91 74 / 40 30 40 40 GGG 92 72 91 73 / 40 30 40 40 LFK 93 72 89 73 / 30 0 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/14/99
Hazardous weather outlook, Sep 9, 6:00 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SUN SEP 9 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A WEAK COLD FRONT WILL MOVE INTO THE FOUR STATE AREA TODAY AND TONIGHT...RESULTING IN A CHANCE OF THUNDERSTORMS AREA WIDE. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND VERY HEAVY RAINFALL...MAINLY ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. RAINFALL AMOUNTS OF UP TO AN INCH AND A HALF OR MORE CAN BE EXPECTED IN SOME AREAS. LOCALIZED FLOODING OF LOW LYING AREAS WILL BE POSSIBLE. IN ADDITION...AN ISOLATED STORM OR TWO MAY PRODUCE WET MICROBURSTS...WITH BRIEF WIND GUSTS TO 55 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE FOUR STATE AREA THROUGH NEXT WEEK...AS A SERIES OF COLD FRONTS MOVE THROUGH THE REGION. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND VERY HEAVY RAINFALL AT TIMES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL NOT BE LIKELY TODAY AND TONIGHT. 44
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.